Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The structure of pseudocomplemented distributive lattices. II. Congruence extension and amalgamation


Authors: G. Grätzer and H. Lakser
Journal: Trans. Amer. Math. Soc. 156 (1971), 343-358
MSC: Primary 06.50
DOI: https://doi.org/10.1090/S0002-9947-1971-0274359-9
MathSciNet review: 0274359
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper continues the examination of the structure of pseudocomplemented distributive lattices. First, the Congruence Extension Property is proved. This is then applied to examine properties of the equational classes $ {\mathcal{B}_n}, - 1 \leqq n \leqq \omega $, which is a complete list of all the equational classes of pseudocomplemented distributive lattices (see Part I). The standard semigroups (i.e., the semigroup generated by the operators H, S, and P) are described. The Amalgamation Property is shown to hold iff $ n \leqq 2$ or $ n = \omega $. For $ 3 \leqq n < \omega ,{\mathcal{B}_n}$ does not satisfy the Amalgamation Property; the deviation is measured by a class Amal $ ({\mathcal{B}_n})( \subseteq {\mathcal{B}_n})$. The finite algebras in Amal $ ({\mathcal{B}_n})$ are determined.


References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. II, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1967. MR 36 #1558. MR 0218472 (36:1558)
  • [2] P. M. Cohn, Universal algebra, Harper and Row, New York, 1965. MR 31 #224. MR 0175948 (31:224)
  • [3] S. D. Comer and J. S. Johnson, The standard semigroup of operators of a variety (manuscript).
  • [4] R. A. Day, Injectives in non-distributive equational classes of lattices are trivial, Arch. Math. (to appear). MR 0274357 (43:122)
  • [5] G. Grätzer, Universal algebra, Van Nostrand, Princeton, N. J., 1968. MR 40 #1320. MR 0248066 (40:1320)
  • [6] B. Jónsson, Extensions of relational structures, Proc. Internat. Sympos. Theory of Models (Berkeley, 1963), North-Holland, Amsterdam, 1965, pp. 146-157. MR 34 #2463. MR 0202601 (34:2463)
  • [7] -, Sublattices of a free lattice, Canad. J. Math. 13 (1961), 256-264. MR 23 #A818. MR 0123493 (23:A818)
  • [8] H. Lakser, The structure of pseudocomplemented distributive lattices. I: Subdirect decomposition, Trans. Amer. Math. Soc. 156 (1971), 335-342. MR 0274358 (43:123)
  • [9] K. B. Lee, Equational classes of distributive pseudo-complemented lattices, Canad. J. Math. 22 (1970), 881-891. MR 0265240 (42:151)
  • [10] D. Pigozzi, On some operations on classes of algebras, Notices Amer. Math. Soc. 13 (1966), 829. Abstract #639-1.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06.50

Retrieve articles in all journals with MSC: 06.50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0274359-9
Keywords: Distributive lattice, pseudocomplemented, congruence, amalgamation, free product, standard semigroup, amalgamation class
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society